MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ENDOBEAM¿ HOLMIUM LASER FIBER; PROVE FOR LASER GUIDE

C.R. BARD, INC. (COVINGTON) -1018233 ENDOBEAM¿ HOLMIUM LASER FIBER; PROVE FOR LASER GUIDE
Catalog Number SU0550
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the tip of the device was broken.
 
Additional Manufacturer Narrative
The reported event was confirmed as use-related.According to the supplier evaluation, the break observed was consistent with excessive stress and/or mishandling of the fiber in the surgical field.The visual evaluation of the sample noted that the proximal and distal ends of the fiber were in good condition.There were no indications that the fiber had been fired.The fiber had a compound break approximately 1.3m from the proximal end of the device.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: ¿bard endobeam holmium laser fibers precautions: ¿ when removing the fiber from its pouch or tray, secure the distal tip to avoid damage or contamination.¿ do not apply excessive force to the tip of the fiber as breakage may result.¿ begin lasing at the lowest possible power/energy setting to achieve the desired effect.Use lower power levels and shorter pulses to familiarize yourself with the operation of the bard® endobeam¿ holmium laser fiber.¿ high power/long duration of laser energy while placing the tip in contact with tissue may damage or significantly reduce the life of this product.¿ direct contact by laser beam may cause damage to guidewires, baskets or other ureteroscopic accessories.¿ if fiber tip is visibly damaged or requires excessive amounts of energy to affect coagulation or vaporization, discontinue use and replace with a new fiber for optimum results.If desired, strip and cleave the fiber as outlined in the ¿instructions for stripping and cleaving¿ and ¿fiber output test¿ sections of this ifu.¿ do not exceed the recommended power levels when utilizing the bard® endobeam¿ holmium laser fiber.¿ check the device for completeness once removed from patient.Adverse events: the potential adverse effects associated with holmium laser fibers may include but are not limited to: ¿ perforation ¿ hematoma ¿ vasovagal response ¿ infection ¿ thermal damage ¿ edema ¿ bleeding ¿ discomfort ¿ hypertension ¿ delay in healing ¿ post-procedure fever and leukocytosis (associated with tissue destruction).Device storage: store at room temperature.Do not expose to organic solvents, ionizing radiation, or ultraviolet light.Rotate inventory so that devices are used prior to expiration date on the package label.Instructions for use: note: in order to ensure laser energy is effectively delivered through the laser fibers, laser generators must be calibrated and aligned according to the smallest fiber being utilized.This is especially important when utilizing small gauge fibers (=200¿).Improper calibration and/or improper alignment may result in a weak aiming beam and/or diminished power output.Note: refrain from starting the procedure until a fiber is properly connected and aligned, and laser light is being properly transmitted.Note: it is good practice to ensure that spare fibers are available in the operating room in case of a fiber failure during the clinical procedure.1.Refer to the laser system manual for use, indications and instructions.2.If required for proper system function and operation, the laser system may be calibrated for use with the holmium laser fiber.Please refer to your laser user manual for calibration requirements and parameters.3.Read all fiber labeling completely.Remove the fiber carefully from its package, avoiding any inadvertent contamination or damage.Visually inspect the fiber before use.If any damage is observed such as breaks, kinks or damaged components, do not use the fiber, retain the device for manufacturer notification and use a replacement fiber.4.Remove the protective cap (do not hold the rubber strain relief or the fiber) and attach the connector to the laser system launch port.Make sure the connector is fully engaged according to the system¿s user manual and control panel indicators.The connector only needs to be hand tightened: do not over tighten.Caution: care must be taken to keep the connector clean.Do not touch the exposed fiber surface.5.Turn the laser on.Operate the system¿s controls in accordance with the user manual and at settings appropriate to the procedure.6.Place the holmium laser fiber at the desired position to the treatment site.Position the entire fiber length carefully to avoid inadvertent damage or contamination.Confirm that the aiming beam is visible.7.Depress the laser system¿s footswitch to activate the laser output.Caution: do not pinch or otherwise excessively bend the fiber when lasing.Fiber failure may occur.8.Keep the distal tip of the fiber as clean as possible during use to prevent overheating and damage.If removal is necessary to clean accumulated debris, carefully wipe along the fiber length with a soft gauze and hydrogen peroxide.Caution: do not scrub or use abrasive materials.9.Following the laser procedure, shut the laser system off, as described in your user manual, and remove the fiber assembly from the laser.Immediately replace the protective cap over the connector end of the fiber assembly.¿ correction: concomitant medical products.
 
Event or Problem Description
It was reported that the tip of the device was broken.

Brand Name
ENDOBEAM¿ HOLMIUM LASER FIBER
Common Device Name
PROVE FOR LASER GUIDE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7405109
Report Number1018233-2018-01088
Device Sequence Number1482964
Product Code GEX
UDI-Device Identifier00801741122224
UDI-Public(01)00801741122224
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120926
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSU0550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 03/17/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1